MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refq1088 showed 4 other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that the picc line kinked on placement.Picc confirmed with ecg on placement; upon placement of dressing, picc unable to flush despite brisk flush/blood return immediately prior.Dressing removed and securacath opened to assess for kink.No notable kink at site.Chest xray taken and tip at superior cavoatrial junction.Line retracted 0.5cm to assess for learned kink in catheter, but none seen.Resistance noted with slight retraction of line, most likely d/t vasospasm.Pt reports feeling anxious with troubleshooting but is generally stoic.Securacath removed and stat lock/steri strips used.Will place heat packs on arm and reassess in a few hours.If catheter continues to have issues, will plan for exchange tomorrow morning.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported, vat called to troubleshoot picc just exchanged this morning.Upon assessment, picc completely occluded and unable to flush or draw blood.Xray image obtained showing similar kinking of catheter with previous line.Additional information received on (b)(6) 2023: catheter was secured with securacath.Patient being treated for small bowel obstruction with a medical history of jejunal atresia and malrotation s/p ex-lap, resection of jejunal atresia with jejuno-jejunostomy, and ladd's procedure in infancy.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kinked catheter was confirmed but the cause is unknown.A single ap radiographic image of the right side of the chest and arm was returned for evaluation of this complaint.The implicated product was a 4fr d/l powerpicc provena catheter.A catheter kink was noted in the catheter near the skin surface.It was reported that flow through the catheter was completely obstructed, which was likely due to the kink.Possible contributing factors could include catheter placement or securement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ the report of a kinked catheter has been documented and will be monitored as part of complaint trending.
 
Event or Problem Description
It was reported, vat called to troubleshoot picc just exchanged this morning.Upon assessment, picc completely occluded and unable to flush or draw blood.Xray image obtained showing similar kinking of catheter with previous line.Additional information received on 2/28/2023: catheter was secured with securacath.Patient being treated for small bowel obstruction with a medical history of jejunal atresia and malrotation s/p ex-lap, resection of jejunal atresia with jejuno-jejunostomy, and ladd's procedure in infancy.No other information was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported, vat called to troubleshoot picc just exchanged this morning.Upon assessment, picc completely occluded and unable to flush or draw blood.Xray image obtained showing similar kinking of catheter with previous line.Additional information received on 2/28/2023: catheter was secured with securacath.Patient being treated for small bowel obstruction with a medical history of jejunal atresia and malrotation s/p ex-lap, resection of jejunal atresia with jejuno-jejunostomy, and ladd's procedure in infancy.No other information was provided.Additional information received 5/25 catheter was inserted 9cm above the antecubital fossa with 4cm left external to the patient.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16483090
Report Number3006260740-2023-00670
Device Sequence Number7671857
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREFQ1088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/28/2023
05/17/2023
05/25/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/01/2023
05/23/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexUnknown
Patient Weight43 KG